Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Had valve replacements. Had too much potassium intake. Low platelets, kidney failure. What to do?

When I had two valves replaced this year, because of not being monitored properly was given too much potassium causing problems. Had a blood test yesterday, heart Dr. said red platelets too low and I am to see GP tom. My kidneys failed while in hospital due to potassium overdose, could this new condition be caused from that error. Thx, C.J.
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Nephrologist 's  Response
Thanks for the query.
Potassium overdose is unlikely to cause kidney failure.
We need to analyse your medical history and medication history along with a thorough physical exam to ascertain the cause of kidney failure.
Hope this helps
Good luck.
Answered: Sun, 1 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor